Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Annals of the Alexandru Ioan Cuza University - Mathematics

The Journal of "Alexandru Ioan Cuza" University from Iasi

Editor-in-Chief: Oniciuc, Cezar

2 Issues per year

CiteScore 2016: 0.34

SCImago Journal Rank (SJR) 2016: 0.231
Source Normalized Impact per Paper (SNIP) 2016: 0.488

Mathematical Citation Quotient (MCQ) 2015: 0.10

Open Access
See all formats and pricing
More options …

Identification of a Source Term in a Semilinear Evolution Delay Equation

Alfredo Lorenzi / Ioan I. Vrabie
  • Faculty of Mathematics, “Al. I. Cuza”University, Iaşi 700506, ROMANIA
  • Octav Mayer Institute of Mathematics (Romanian Academy), Iaşi 700505, ROMANIA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-12-30 | DOI: https://doi.org/10.2478/aicu-2013-0003


An existence, uniqueness and continuous dependence on the data result for a source term identification problem in a semilinear functional delay differential equation in a general Banach space is established. As additional condition, it is assumed that the mean of the solution, with respect to a non-atomic Borel measure, is a preassigned element in the domain of the linear part of the right-hand side of the equation. Two applications to source identification, one in a parabolic functional delay equation and another one in a hyperbolic delay equation, are also discussed.

Keywords: identification problem; first-order semilinear functional differential delay equation; unknown source; C0-semigroup of contractions; parabolic functional delay equation; first-order hyperbolic functional delay equation


  • 1. Anikonov, Yu. E.; Lorenzi, A. - Explicit representation for the solution to a parabolic differential identification problem in a Banach space, J. Inverse Ill-Posed Probl., 15 (2007), 669-681.Google Scholar

  • 2. Burlică, M.; Ros¸u, D. - A class of nonlinear delay evolution equations with nonlocal initial conditions, Proc. Amer. Math. Soc., in print.Web of ScienceGoogle Scholar

  • 3. Di Blasio, G.; Lorenzi, A. - Identification problems for integro-differential delay equations, Differential Integral Equations, 16 (2003), 1385-1408. Google Scholar

  • 4. Di Blasio, G.; Lorenzi, A. - Recovering memory kernels in retarded functional differential equations, Dyn. Contin. Discrete Impuls. Syst. Ser. A: Math. Anal., 12 (2005), 837-856.Google Scholar

  • 5. Di Blasio, G.; Lorenzi, A. - Identification problems for parabolic delay differential equations with measurement on the boundary, J. Inverse Ill-Posed Probl., 15 (2007), 709-734.Google Scholar

  • 6. Lorenzi, A.; Vrabie, I.I. - An identification problem for a linear evolution equation in a Banach space and applications, Discrete Contin. Dyn. Syst. Ser. S, 4 (2011), 671-691.Google Scholar

  • 7. Lorenzi, A.; Vrabie, I.I. - Identification for a semilinear evolution equation in a Banach space, Inverse Problems, 26 (2010), 085009, 16 pp.Google Scholar

  • 8. Lorenzi, A.; Vrabie I.I. - An identification problem for a nonlinear evolution equa- tion in a Banach space, Appl. Anal., 91 (2012), 1583-1604.CrossrefGoogle Scholar

  • 9. Lorenzi, A.; Vrabie, I.I. - An identification problem for a Semilinear Evolution Delay Equation, submitted for publication.Google Scholar

  • 10. Mitidieri, E.; Vrabie, I.I. - Existence for nonlinear functional differential equa- tions, Hiroshima Math. J., 17 (1987), 627-649.Google Scholar

  • 11. Pazy, A. - Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical sciences, 44, Springer Verlag, New York, 1983.Google Scholar

  • 12. Vrabie, I.I. - Compactness methods for an abstract nonlinear Volterra integro- differential equation, Nonlinear Anal., 5 (1981), 355-371.Google Scholar

  • 13. Vrabie, I.I. - Compactness Methods for Nonlinear Evolutions, Pitman Monographs and Surveys in Pure and Applied Mathematics, 75, Second Edition, Longman John Wiley&Sons Inc., New York, 1995.Google Scholar

  • 14. Vrabie, I.I. - C0-Semigroups and Applications, North-Holland Mathematics Studies, 191, North-Holland Publishing Co., Amsterdam, 2003. Google Scholar

About the article

Received: 2012-12-02

Accepted: 2013-01-23

Published Online: 2014-12-30

Published in Print: 2015-01-01

Citation Information: Annals of the Alexandru Ioan Cuza University - Mathematics, Volume 61, Issue 1, Pages 1–39, ISSN (Online) 1221-8421, DOI: https://doi.org/10.2478/aicu-2013-0003.

Export Citation

© Alexandru Ioan Cuza University in Iaşi . This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in